# SDR 96ZZZX789

- Difficulty date: January 11, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2199Z
- Make and model: Piper PA-44-180
- Aircraft serial: 447995297
- Engine: Lyc O360E1A6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW16514
- Condition: Cracked
- Location: Gov Drv End
- Part time: 1,020 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT AN ANNUAL INSPECTION, THE GOVERNOR DRIVE COVER PLATE WAS REMOVED IN AN ATTEMPT TO STOP AN OIL LEAK.  THIS EXPOSES THE FWD END OF THE CAM AND A CRACK WAS DISCOVERED EXTENDING FROM A SHARP CORNER IN THE KEYWAY.  RECOMMEND A MODIFIED KEYWAY WITH A RADIUS IN THE CORNERS TO RELIEVE STRESS AREA.  ALSO, RECOMMEND PERIODIC INSPECTION OF AREA.
